Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

March 20, 2012Bath County, Virginia

NWS Blacksburg, VA issued this special weather statement at Mar 20, 2012, 1:39 PM EDT for Bath County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 1:39 PM EDT (17:39 UTC)
Expired
Mar 20, 2012, 2:45 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA

County Bath County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS81 KRNK 201739
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT TUE MAR 20 2012

VAZ019-020-024-201845-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
139 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARM
SPRINGS...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 

THIS STORM WILL BE NEAR MILLBORO AROUND 200 PM...NIMROD HALL AROUND
205 PM...DOUTHAT STATE PARK AROUND 215 PM AND LONGDALE FURNACE AROUND
235 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3783 7949 3782 7984 3814 7979 3814 7956

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Mar 20, 10:18 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 20, 10:18 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 AM EDT TUE MAR 20 2012

.SYNOPSIS...
THE CIRCULATION BETWEEN HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW
PRESSURE OVER THE SOUTHWESTERN PORTION OF THE NATION WILL MAINTAIN WELL
ABOVE NORMAL TEMPERATURES OVER THE MID ATLANTIC REGION FOR THE
REST OF THE WEEK ALONG WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT TUESDAY...

NO SIGNIFICANT CHANGES TO MAKE AT THIS TIME. MAIN AREA OF
CONVECTION MAY BE A LITTLE FURTHER EAST TODAY THAN
YESTERDAY...FOCUSING MORE TOWARD THE NC PIEDMONT AREA AND FAR E-SE
PORTIONS OF THE SOUTHSIDE VA AREA. WESTERN PORTIONS OF THE CWA MAY
SEE LITTLE TO NO AFTERNOON CONVECTION AS ELONGATED HIGH AMPLITUDE
UPPER RIDGE GRADUALLY SHIFTS A LITTLE FURTHER EAST EACH DAY. MOST
GRIDS APPEAR TO BE ON TRACK AND ONLY VERY MINOR MODIFICATIONS
REQUIRED AT THIS TIME.

AS OF 315 AM EDT TUESDAY...

CONVECTION THIS MORNING REMAINS OUT IN THE FAR SE IN ASSOCIATION
WITH A BIT OF LEFTOVER INSTABILITY AND PERHAPS UNDER A WEAK INDUCED
VORT FROM EVENING CONVECTION THAT WAS OVER THE NORTH. EXPECT SOME OF
THIS MAY LINGER OR EVEN BUILD BACK TO THE NW EARLY ON BEFORE FADING
AGAIN AFTER SUNRISE SIMILAR TO YDA.

OTRW OVERALL SCENARIO REMAINS ABOUT THE SAME THRU TONIGHT WITH NW
FLOW ALOFT BETWEEN THE RESIDUAL ELONGATED UPPER LOW ALONG THE COAST
AND THE MID LEVEL RIDGE JUST WEST OF THE MOUNTAINS. IN
BETWEEN...AXIS OF DEEPER MOISTURE ALONG THE GRADIENT OF THE COLD
POOL ALOFT WILL CONTINUE TO COMBO WITH PIECES OF FAINT S/W ENERGY TO
SPARK MORE SHRA/TSRA ESPCLY WITH AID OF HEATING. LOCATIONS OVER THE
EAST AND NE...CLOSER TO THE UPPER SYSTEM...LOOK TO HAVE THE BEST
SHOT OF ADDED CONVECTION BY THIS AFTERNOON IN CONJUNCTION WITH 1-2K
CAPES PROGGED OFF THE NAM PROVIDED CAN GET ENOUGH INSOLATION THRU
MID DECK. EXPECT STORMS MAY THEN DEVELOP FARTHER TO THE SOUTH AND
WEST LATER THIS AFTERNOON AS THE LOW LEVEL FLOW TURNS MORE EASTERLY
UNDER WEAK RIDGING OVER THE OHIO VALLEY. THIS SUPPORTED BY MOST
GUIDANCE INCLUDING THE LATEST LOCAL WRF WHICH HAS A COMPLEX OF
STORMS SLIDING SOUTH ALONG THE SRN BLUE RIDGE THIS EVENING. THUS
ADJUSTED POPS SOME TO INIT WITH LOW CHANCES EAST THRU EARLY
AFTERNOON...THEN A GRADUAL MIGRATION TO THE WEST WITH ONLY THE FAR
WESTERN MOUNTAINS HAVING ONLY SLIGHT CHANCES BY LATE IN THE DAY.
COOL POOL ALOFT WILL AGAIN MEAN STRONG LAPSE RATES PER FCST
SOUNDINGS WHILE WEAK MID LEVEL FLOW SHOULD PROMPT SLOW MOVEMENT
AND EVEN SOME TRAINING IF THINGS ORGANIZE MORE. THUS WILL ADD
MENTION IN THE HWO FOR ISOLATED MAINLY HAIL PRODUCERS AND HEAVY
RAIN ESPCLY BLUE RIDGE SOUTH AND EAST. LIGHT ONSHORE FLOW PLUS MID
DECK AND POSSIBLE SHRA/TSRA MAY ACT TO KEEP TEMPS A BIT
COOLER...MAINLY MID/UPPER 70S EAST TODAY...WHILE EXPECT CLOSE TO 80
BLUE RIDGE INTO SE WVA. THESE VALUES SHOULD AGAIN THREATEN RECORD
HIGHS IN SPOTS...PER THE CLIMATE SECTION BELOW.

MODELS SUGGEST EVENING CONVECTION TO PUSH SOUTH INTO N CAROLINA
TONIGHT AND GRADUALLY FADE WITH LOSS OF HEATING FOR THE MOST PART.
HOWEVER SIMILAR TO THE PAST COUPLE OF NIGHTS...DOUBT WILL SEE THINGS
GO TOTALLY DRY PER LINGERING CAPE SOUTH AND OUTFLOW...SO KEEPING
IN SOME LOW POPS SOUTHERN THIRD AND OVER THE EAST LATE AS THE
UPPER VORT STARTS TO SPILL BACK TO THE SW. APPEARS DENSE FOG MAY
BE AN ISSUE LATE TONIGHT ESPCLY IN AREAS THAT SAW RAINFALL DURING
THE DAY. THUS ADDED IN AREAS OF FOG EAST AND ACROSS THE WESTERN
VALLEYS BY MORNING. KEEPING LOW TEMPS SIMILAR TO THE LATEST
MOS...MAINLY IN THE 50S...WITH PERHAPS A FEW 40S IN THE VALLEYS
PENDING SOME CLEARING LATE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM EDT TUESDAY...

THE UPPER LEVEL RIDGE AND RECORD HEAT WILL REMAIN TO OUR WEST
THROUGH THE PERIOD. ALONG THE VA/NC COAST...A WEAK UPPER LEVEL LOW
IS EXPECTED TO DEVELOP AND GRADUALLY MOVE SOUTH ALONG THE COAST INTO
THURSDAY. MODELS ARE STRONGER WITH ASSOCIATED SHORT WAVES PIVOTING
AROUND THIS LOW. HIGH PRESSURE IN THE WESTERN ATLANTIC WILL KEEP LOW
LEVEL FLOW EASTERLY WEDNESDAY. MARINE LAYER FROM THE ATLANTIC AND
EASTERLY FLOW WILL KEEP LOW CLOUDS AND POSSIBLE LIGHT RAIN DRIZZLE
ON EASTERLY SLOPES INTO WEDNESDAY MORNING. THROUGH THE PERIOD...BOTH
THE COASTAL LOW AND HIGH PRESSURE WILL SINK TO THE SOUTH. SCATTERED
RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED MAINLY
DURING THE AFTERNOON AND EVENING HOURS FUELED BY THE INSTABILITY OF
THE PEAK HEATING PART OF THE DAY.  HAVE FOCUSED THE HIGHEST POPS
ALONG AND EAST OF THE BLUE RIDGE VICINITY OF BETTER DYNAMIC
LIFT...OTHERWISE AREAL COVERAGE LOOKS SPOTTY. SINCE COVERAGE OF
SHOWERS STILL UNCERTAIN WILL KEEP POINT PROBABILITIES BETWEEN 30-50
PERCENT.

TEMPERATURES WILL REMAIN MILD...CLOUDS AND ELEVATED DEWPOINTS
KEEPING READINGS AT OR ABOVE 50 AT NIGHT.  DAYTIME HIGH TEMPERATURES
WILL CONTINUE TO RUN 20-25 DEGREES ABOVE NORMAL...READINGS MAINLY IN
THE 70S.  FEWER CLOUDS AND THE TMAX WILL EASILY TEST 80.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 243 PM EDT MONDAY...

THE REGION WILL REMAIN IN A MOIST SLIGHTLY UNSTABLE ATMOSPHERE
THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON WITH A BACK DOOR FRONT NEAR WASHINGTON DC
AND PREFRONTAL JET ENERGY COMING ACROSS THE TENNESSEE VALLEY. THE BACK
DOOR FRONT WILL APPROACH THE AREA FRIDAY NIGHT...THEN GETS PUSHED TO
THE NORTH ON SATURDAY. A STRONG CYCLONE THAT HAS BEEN SLOWLY
TRACKING FROM THE SOUTHERN PLAINS EARLY IN THE WEEK...WILL MOVE TO
THE MID WEST SATURDAY MORNING. THE GFS/ECMWF THEN TRACKS THE LOW
SOUTHEAST INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND OVER THE
CAROLINAS ON SUNDAY. PREFRONTAL SHOWERS SHOULD BEGIN TO MOVE INTO
THE WEST SATURDAY THEN OVER THE ENTIRE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. AS SLOW AS THESE SHOWERS WILL BE TO ENTER THE
AREA...THEY WILL ALSO BE SLOW TO EXIT. WITH ABUNDANT MOISTURE AND
SLOW MOVEMENT OF THESE STORM...HEAVY RAIN IS LIKELY WITH A POTENTIAL
FOR WIDESPREAD FLOODING. WILL INCREASE POPS FOR THE WEEKEND BUT
TIMING COULD SHIFT DEPENDING ON THE SPEED OF THE LOW AND ASSOCIATED
COLD FRONT.

TEMPERATURES WILL BE THE WARMEST AHEAD OF THE FRONT ON FRIDAY. WITH
A GOOD CHANCE OF RAIN SATURDAY...TEMPERATURES WILL ONLY RISES INTO
THE MID TO UPPER 60S. NOT MUCH COLD AIR BEHIND THE FRONT...THEREFORE
TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
AS OF 645 AM EDT TUESDAY...

OUTSIDE OF PATCHY MVFR TO IFR FOG IN THE VALLEY LOCATIONS LOOKING
AT MAINLY VFR UNDER A MID CLOUD CANOPY AT TIMES THRU MID MORNING.
EXPECT MOST FOG TO HAVE FADED BY 10 AM AS WELL WITH MID CLOUDS
ERODING INTO A DEVELOPING CU FIELD AFTER MIDDAY IF NOT SOONER.
THIS CLOUD LAYER SHOULD REMAIN MOSTLY AT VFR LEVELS...WITH A
CHANCE OF SHOWERS/STORMS ARRIVING IN THE EAST AFTER MIDDAY AND
ALONG THE BLUE RIDGE LATER IN THE AFTERNOON. THUS ADDED CB AND/OR
VCSH/VCTS TO LOCATIONS AROUND KROA/KBCB AND LEFT MENTION IN THE
EAST. SHOWERS MAY LINGER OVER SOUTHERN SECTIONS THIS EVENING AND
THEN FADE TO MID CLOUDS DURING THE OVERNIGHT. HOWEVER RESIDUAL
MOISTURE AND LIGHT EASTERLY FLOW WILL SUPPORT EXPANSIVE FOG
FORMATION ESPCLY WHERE EARLIER RAINFALL OCCURRED. THIS SHOULD
PRODUCE MVFR FOG AT MOST LOCATIONS WITH IFR/LIFR INCLUDING SOME
STRATUS IN THE VALLEYS AND MUCH OF THE EAST.

LITTLE CHANGE IS EXPECTED OVER THE MID APPALACHIAN AND MID ATLANTIC
REGION INTO FRIDAY...WITH A BLOCKING HIGH OFFSHORE AND LOW
PRESSURE OVER THE PLAINS. A WARM MOIST AIR MASS WILL REMAIN IN PLACE
OVER THE AREA...MAINTAINING A THREAT FOR OCCASIONAL MVFR
RESTRICTIONS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS...ALONG WITH A CONTINUED THREAT FOR DIURNALLY DRIVEN
SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS.

BY SATURDAY...WE COULD SEE A BETTER THREAT OF SHOWERS/STORMS AS A
STORM SYSTEM APPROACHES FROM THE MIDWEST...WHICH COULD BRING A LONGER
PERIOD OF SUB VFR WX TO THE AREA FOR THE WEEKEND. WIDESPREAD VFR
RETURNS BEHIND THE SYSTEM FOR EARLY NEXT WEEK.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR 3/20...

ROANOKE    83 (1968)
LYNCHBURG  83 (1968)
DANVILLE   82 (1952)
BLUEFIELD  76 (1968)
BLACKSBURG 75 (1968)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH/WP
NEAR TERM...AMS/JH/RAB
SHORT TERM...PM
LONG TERM...RCS
AVIATION...AMS/JH/RAB/WP
CLIMATE...JH
Hazardous weather outlook, Mar 20, 3:58 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 AM EDT TUE MAR 20 2012

NCZ001>006-018>020-VAZ013>020-022>024-032>035-043>047-058-059-210800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
358 AM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CLUSTERS OF SLOW MOVING THUNDERSTORMS COULD PRODUCE ISOLATED LARGE
HAIL AND LOCALLY STRONG WINDS THIS AFTERNOON INTO EARLY THIS EVENING.
IN ADDITION...VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING
WITH SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>012-WVZ042>045-210800-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER-
358 AM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 20, 10:02 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 AM EDT TUE MAR 20 2012

VAZ007-009>020-022>024-032>035-043>047-058-059-201515-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
1002 AM EDT TUE MAR 20 2012

...END OF 2012 VIRGINIA STATEWIDE TORNADO DRILL...

THE PRACTICE TORNADO WARNING HAS BEEN CANCELED...AND THE 2012
VIRGINIA TORNADO DRILL HAS ENDED. WE THANK ALL WHO
PARTICIPATED...AND HOPE YOUR SAFETY PREPAREDNESS PROGRAMS WORKED
PROPERLY. IF YOU HAVE ANY QUESTIONS ABOUT SEVERE WEATHER SAFETY
PREPAREDNESS...PLEASE CONTACT YOUR NEAREST NATIONAL WEATHER
SERVICE OFFICE...OR LOCAL OFFICE OF EMERGENCY MANAGEMENT...FOR
ASSISTANCE. REPEATING...THE PRACTICE TORNADO WARNING AND 2012
VIRGINIA TORNADO DRILL HAVE ENDED.

WERT
Special weather statement, Mar 20, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT TUE MAR 20 2012

VAZ019-020-024-201845-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
139 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARM
SPRINGS...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR MILLBORO AROUND 200 PM...NIMROD HALL AROUND
205 PM...DOUTHAT STATE PARK AROUND 215 PM AND LONGDALE FURNACE AROUND
235 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3783 7949 3782 7984 3814 7979 3814 7956

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:25 PM EDTSpecial Weather StatementRNKBotetourt65 min
Mar 19, 8:32 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt43 min
Mar 20, 2:11 PM EDTSpecial Weather StatementRNKFloyd64 min
Mar 20, 2:26 PM EDTSpecial Weather StatementRNKCity of Buena Vista64 min
Mar 20, 3:40 PM EDTSpecial Weather StatementRNKBotetourt35 min
Mar 20, 4:28 PM EDTSpecial Weather StatementRNKCampbell32 min
Mar 20, 4:30 PM EDTSpecial Weather StatementRNKCraig30 min
Mar 20, 4:34 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania56 min
Mar 20, 4:41 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke49 min
Mar 20, 5:01 PM EDTSevere Thunderstorm WarningRNKBedford20 min
Mar 20, 5:31 PM EDTSevere Thunderstorm WarningRNKFranklin43 min
Mar 20, 5:42 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Mar 20, 6:01 PM EDTFlash Flood WarningRNKFranklin97 min
Mar 20, 6:03 PM EDTSevere Thunderstorm WarningRNKPittsylvania35 min
Mar 20, 6:12 PM EDTFlash Flood WarningRNKPittsylvania4 hr
Mar 20, 6:43 PM EDTSevere Thunderstorm WarningRNKPittsylvania62 min
Mar 20, 7:07 PM EDTSpecial Weather StatementRNKCampbell38 min
Mar 20, 7:53 PM EDTFlash Flood WarningRNKAppomattox4 hr
Mar 20, 6:53 PM EDTSpecial Weather StatementRNKYadkin52 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.